Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
176 Posts
Discussion Starter · #1 ·
Hello. I am looking to see if anyone could help me with my problem. A few months ago, I went through a period of time where my IBS was so bad that I became very nervous and couldn't sleep. My doctor prescribed clonazepam, which allowed me to stop stressing out, and to sleep better. Anyway, it worked fine, and I moved on. About a month and a half ago, I was told I might need a sigmoidoscopy. I was very scared, and could not sleep. I had some of my clonazepam left, and I took it before bed. Just half a pill, once a day, before bed. A very low dose, lower than the usual one.After doing this for about a week, my IBS symptoms improved, and I was able to move on with things, although I still had some stomach problems. I continued to take the nightly dose of the medicine, not thinking there would be any consequences. I soon realized that it was a short-term medicine and probably somthing that I should stop taking. So, I stopped taking it about 4 days ago. Suddenly, on the second day without it, I couldn't sleep that night, nor the next, nor the night after that. It is like my body needs it to sleep. I have had very little sleep due to this. As well, my IBS symprtoms returned very strongly. I think that the clonazepam may have helped to relax my muscles and made it better. I had no C since I was on the med, but today I have C again! I am very, very scared for several reasons... I thought I was getting better, but I now find that my cure was a medicine that I shouldn't have been taking. I also am scared about how my sleep and my thoughts are all messed up. I don't know what to do. I don't want this stupid IBS, but I can't continue the medication. I don't even have any more of it. I have an apointment with my doctor in two days, but I don't think that's soon enough. I'm scared and confused. Has anyone had any experience with the use of clonazepam (long term or short term)? Any suggestions? Thanks.
 

·
Registered
Joined
·
4 Posts
I have a friend whose doctor had her on Xanax (another tranquilizer)and forgot to lower her dosage. He told her to quit cold turkey, and she had symptoms similar to yours, but on an even worse level. She thought she was dying - she couldn't breath, couldn't sleep, her heart was racing, and she felt horrid. It turned out she was going through withdrawal from the Xanax.What I would do is tell your doctor what happened. Maybe he can slowly wean you off of the medicine you were taking so that you can sleep. Good luck to you.
 

·
Registered
Joined
·
4 Posts
I have a friend whose doctor had her on Xanax (another tranquilizer)and forgot to lower her dosage. He told her to quit cold turkey, and she had symptoms similar to yours, but on an even worse level. She thought she was dying - she couldn't breath, couldn't sleep, her heart was racing, and she felt horrid. It turned out she was going through withdrawal from the Xanax.What I would do is tell your doctor what happened. Maybe he can slowly wean you off of the medicine you were taking so that you can sleep. Good luck to you.
 

·
Registered
Joined
·
23,983 Posts
123abc, you really need to talk to your doctor about this for a couple reasons including re assurance, why it helped, why it messed up your sleep etc.. , but this drug is in the same class as valium. It can do what it has done to you, but it will be okay till you can talk to your doctor about it. Although uncomfortable at the moment. Your sleep and thoughts will adjust back. It sounds like you had some minor withdrawal to it. Talking to your doctor about this will help.
 

·
Registered
Joined
·
23,983 Posts
123abc, you really need to talk to your doctor about this for a couple reasons including re assurance, why it helped, why it messed up your sleep etc.. , but this drug is in the same class as valium. It can do what it has done to you, but it will be okay till you can talk to your doctor about it. Although uncomfortable at the moment. Your sleep and thoughts will adjust back. It sounds like you had some minor withdrawal to it. Talking to your doctor about this will help.
 

·
Registered
Joined
·
23,983 Posts
123, good luck at the doctors.It might help you to print these ten questions and take them to him.It is a link right under the first paragraph here, you can print out and take to your doctor. This will help you a lot. http://www.ibshealth.com/aboutibs.htm
 

·
Registered
Joined
·
23,983 Posts
123, good luck at the doctors.It might help you to print these ten questions and take them to him.It is a link right under the first paragraph here, you can print out and take to your doctor. This will help you a lot. http://www.ibshealth.com/aboutibs.htm
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top